Can Cholesterol Medicine Make You Dizzy?

by Rose
(Buhl.Idaho)

QUESTION: I have been taking lovastatin for about 2 months and have started having vertigo. I never had it before.



ANSWER: Hi Rose,

The good part of all drugs (including the cholesterol lowering ones) is that they can improve your condition quickly.

However, there exist the other part of the medallion: the side effects. Although nobody likes them; they still appear.

With regards to lovastatin, I would like to add that it is a statin and works by inhibiting the HMG-CoA reductase.

This drug is very good in improving your lipid profile, however, as for any other statins, it comes with side effects such as nausea, postural dizziness, weakness, fatigue and pain.

Other common side effects of lovastatin include gastrointestinal (gas, constipation, diarrhea, abdominal pain).

The dizziness you are experiencing is due to Lovastatin you are taking. I would like to know if you are taking other drugs such as those for lowering blood pressure.

If yes, then, many patients using lovastatin together with such drugs have reported dizziness.

So, I'd suggest to report these symptoms to your doctor to get the right solution.

Hope it helped!

Click here to post comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Cholesterol medications.